Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 24, 2021, 4:17 PM EDT for Gadsden County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2021, 4:17 PM EDT (20:17 UTC)
- Expired
- Aug 24, 2021, 5:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 40
County Gadsden County, FL
The radar
The Tallahassee radar (KTLH), 35 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1512 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.6
The text
As transmitted.
937
WWUS82 KTAE 242017
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
417 PM EDT Tue Aug 24 2021
FLZ016-242100-
Gadsden FL-
417 PM EDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of central Gadsden
County through 500 PM EDT...
At 416 PM EDT, Doppler radar was tracking a strong thunderstorm over
Quincy. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Quincy, Midway, Greensboro, Gretna, Littman, Juniper, Douglas City,
Mount Pleasant, Florence, Rosedale, Santa Clara, Shady Rest,
Hardaway, Quincy Airport, Wetumpka, Branchville, Sawdust and Dogtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3046 8471 3046 8475 3066 8485 3070 8452
3069 8449 3048 8444 3043 8471
TIME...MOT...LOC 2016Z 071DEG 2KT 3057 8460
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
72-BUNKERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 24, 4:10 PM EDT, 7 minutes earlier.
Area forecast discussion, Aug 24, 4:10 PM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 410 PM EDT Tue Aug 24 2021 .NEAR TERM [Through Wednesday]... As an inverted trough makes its way across the southern Florida Peninsula and the Bermuda high to our north continues to move westward, a 500mb PV streamer that was left behind from the front from this past weekend will be advected across our region. This will introduce forcing for ascent, leading to higher than average PoPs for tomorrow with most of our CWA experiencing precipitation at some point throughout the day. Expect relatively cooler daytime highs in the upper 80s with overnight lows in the low to mid 70s. .SHORT TERM [Wednesday Night Through Thursday Night]... Our CWA will be in between a westward-moving shortwave trough to our west and a tropical upper-tropospheric trough (TUTT) over the Florida peninsula. A nose of dry air in between these disturbances will help keep rain chances in check Thursday afternoon, but a surge of moisture associated with the TUTT (PWATs 2 inches or greater) could make its way into the eastern parts of our CWA on Thursday afternoon and evening. This may enhance rain chances slightly near the I-75 corridor and Big Bend late Thursday afternoon and evening with PoPs near 60% in the southeastern Big Bend and 40-50% PoPs elsewhere. Storms will then shift into the waters and nearby coastal locations overnight into early Friday morning. High temperatures will be near 90 with heat index values generally below 100 due to the slightly drier air. .LONG TERM [Friday Through Tuesday]... As the TUTT departs, a mid-level ridge builds along the Eastern Seaboard Friday into the the weekend. Deep east to southeast flow will continue to bring in tropical moisture, and despite the ridge building, rain chances will remain elevated (50-70% PoPs). The best rain chances will primarily be in far southern Georgia and the Florida counties, closer to the seabreeze. Scattered storms will still be possible over southeast Alabama and the remainder of south Georgia, but rain chances will be closer to 40-50%. On Monday, the ridge will begin to weaken somewhat as it elongates more east to west. This will shift the axis of tropical moisture over western parts of the CWA Monday into Tuesday. However, scattered showers and thunderstorms still remain a possibility area- wide each afternoon. This ridge should also help keep any tropical activity well to our south and west. The National Hurricane Center is forecasting an area of low pressure to develop in the western Caribbean Sea which will move into the southwestern Gulf of Mexico late this weekend and early next week. We will continue to monitor the progress of this system, but the local land impacts will likely be confined to dangerous beach conditions. && .AVIATION... [Through 18Z Wednesday] Currently, shower and thunderstorm activity is located in the vicinity of ECP, TLH and VLD. This activity is expected to move northward eventually reaching the DHN and ABY terminals around 22Z, although, shower activity should be less active/not widespread the further north it goes. Fog may be present tomorrow morning once again just before sunrise, primarily at/around terminals that receive rainfall today. && .MARINE... A transition from southwest to southeast winds will continue through the rest of today as an Atlantic ridge axis lifts north across the northeast Gulf. Easterly flow will freshen on Thursday, as a small but strong high pressure cell develops over eastern North Carolina. Moderate to fresh easterly breezes will then persist through Sunday. && .FIRE WEATHER... Moist conditions will remain dominant through the next several days. However, with light transport winds, dispersions will be low in the southeastern Big Bend on Wednesday. && .HYDROLOGY... Area rivers currently in flood should continue to fall over the next several days. Showers and thunderstorms are forecast each day this week, and although a few pockets of heavy rainfall will be possible, additional river flooding is not anticipated. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 88 72 91 72 / 40 80 10 50 30 Panama City 75 88 73 90 73 / 50 80 30 50 40 Dothan 73 89 70 90 70 / 30 80 20 40 10 Albany 73 90 72 90 73 / 30 80 20 40 10 Valdosta 72 87 71 90 72 / 30 80 10 50 20 Cross City 74 87 73 90 73 / 60 70 10 60 30 Apalachicola 77 86 75 88 75 / 60 80 20 50 60 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Oliver SHORT TERM...Young LONG TERM...Young AVIATION...Oliver MARINE...Oliver FIRE WEATHER...Camp HYDROLOGY...Haner
In the hours before
Local storm report, Aug 24, 10:38 AM EDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1038 AM EDT TUE AUG 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM WATER SPOUT 2 ESE SUNNYSIDE 30.24N 85.92W
08/24/2021 BAY FL PUBLIC
MULTIPLE REPORTS ON SOCIAL MEDIA FROM THE
PUBLIC REPORTING MULTIPLE WATER SPOUTS.
&&
KOSpecial weather statement, Aug 24, 4:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
417 PM EDT Tue Aug 24 2021
FLZ016-242100-
Gadsden FL-
417 PM EDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of central Gadsden
County through 500 PM EDT...
At 416 PM EDT, Doppler radar was tracking a strong thunderstorm over
Quincy. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Quincy, Midway, Greensboro, Gretna, Littman, Juniper, Douglas City,
Mount Pleasant, Florence, Rosedale, Santa Clara, Shady Rest,
Hardaway, Quincy Airport, Wetumpka, Branchville, Sawdust and Dogtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3046 8471 3046 8475 3066 8485 3070 8452
3069 8449 3048 8444 3043 8471
TIME...MOT...LOC 2016Z 071DEG 2KT 3057 8460
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
72-BUNKERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 10:30 PM EDT | Special Weather Statement | TAE | Gadsden | 30 min |
| Aug 23, 10:59 PM EDT | Special Weather Statement | TAE | Gadsden | 31 min |
| Aug 24, 12:07 AM EDT | Special Weather Statement | TAE | Calhoun | 38 min |
| Aug 24, 12:42 AM EDT | Special Weather Statement | TAE | Calhoun, Liberty | 33 min |
| Aug 24, 1:31 AM EDT | Special Weather Statement | TAE | Calhoun, Liberty | 29 min |
| Aug 24, 1:59 AM EDT | Special Weather Statement | TAE | Bay | 31 min |
| Aug 24, 2:15 AM EDT | Areal Flood Advisory | TAE | Calhoun | 3 hr |
| Aug 24, 2:19 AM EDT | Areal Flood Advisory | TAE | Bay | 3 hr |
| Aug 24, 10:31 AM EDT | Special Marine Warning | TAE | 44 min | |
| Aug 24, 11:16 AM EDT | Special Marine Warning | TAE | 44 min | |
| Aug 24, 4:31 PM EDT | Special Weather Statement | TAE | Gadsden | 29 min |
| Aug 24, 4:57 PM EDT | Special Marine Warning | TAE | 48 min | |
| Aug 24, 5:17 PM EDT | Special Weather Statement | TAE | Gulf | 28 min |
| Aug 24, 5:19 PM EDT | Special Weather Statement | TAE | Calhoun | 26 min |
| Aug 24, 5:47 PM EDT | Special Weather Statement | TAE | Calhoun, Washington | 58 min |
| Aug 24, 6:44 PM EDT | Special Weather Statement | TAE | Washington | 61 min |
| Aug 24, 5:15 PM EDT | Special Weather Statement | TAE | Decatur, Seminole | 45 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.